Search the Community
Showing results for tags 'allergies'.
Found 4 results
I've been wanting to get cats for a long time. However, I am highly allergic (moreso to long hair cats than short hair probably), but I'll most likely need to take Allergy meds everyday, long term. Does anyone know the contraindications or interactions with psych meds? I don't want to become sedated/groggy. Also, I have Dry eye syndrome, I'm afraid anti-histamines will make it much worse. And Alzheimer's runs in my family, I read somewhere that allergy meds might increase dementia and glaucoma risks? Any insight? @mikl_pls I've taken Claritin, Allegra and Zyrtec occasionally, not sure which are the safest? I also wonder how safe it is to be using immune-suppressing meds longterm, (like will my allergies or sensitivity increase, or be triggered by other things, if I stop)?
I'm having a hell of a hard time and experiencing rather weird symptoms. Whether they've anything to do with Mirtazapine (Remeron) is something that I strongly feel but can't quite convince any doctor of. I was put on 15 mg of it in spring 2015 for depression and a severe insomnia - I hadn't slept an hour like since 25 nights back then! The benefits showed immediately within a day and surprised myself and my family. I would sleep well and be in a very happy and cheerful mood. Then however, from summer 2016 I developed some strange food intolerances; caffeine, sugar, fruits containing high amounts of fructose, yoghurt, butter and so on. Eating anything of that would cause me jitteriness and insomnia. I steered clear of those foods. From autumn last year though, a lot of those food intolerances have relented and it changed into intolerance towards medicines and supplements that I was on; the thyroid medicine for hypothyroidism, Vitamin D, Calcium, Vitamin E and could never again tolerate any new medicine or supplement. Symptoms resulting from these are, again, jitters, insomnia and a strange kind of feeling of being struck on the head, like I can't hear anything and the thinking becomes very unclear and blurred. Coupled with this is a weird sensation that if a medicine has any potential side-effect (even physical, such as urine retention), I get it at all costs. So I'm steering clear of the culprits here too. However, avoiding the culprits doesn't end my misery, it just helps in avoiding a whole new set of symptoms, because since autumn 2016 I'm under constant brainfog anyway, have heart palpitations immediately after every meal (but worst after breakfast), have concentration and focus issues, lead a life without any hobbies, wishes or desires. Nothing excites me, nothing interests me and nothing catches my attention. Leave tasks pending for months (the most unlike me habbit), have badly lost my sense of humour. My sense of humour was something that I literally used to pride on, and friends from around the world would call me to fresh up if they were having a dull day. My mind feels numb, although it isn´t as if it´s the sedating effect of the Mirtazapine because 90% percent of the nights I don´t sleep well, and on a lot of nights I feel as if I´m asleep with an awake mind! Amidst all this, although initially not effected for the first 17 months, but the libido is not non-existent. If I get them at all, my erections are very tiny and hardly last a minute. The GP who put me on it considered it to be just the effects of anxiety and depression and recommended the doubling of the dose to 30 mg. When I contested that, given that I´ve my doubts of a lot of these issues being brought upon by Mirtazapine itself, she referred me to a psychiatrist. He too strongly denies of Mirtazapine having any hand to play on it and instead thinks it´ll be best to combine it with another antidepressant for day-time. He put me on Paroxetine, boom, a flood of side-effects! Then changed to Fluoxetine (Prozac) - third day on it and having weird feelings. The heart poundings are one and is in fact making me very depressed and hopeless!
My GP is highly skeptical about this as a thing, but I wanted to ask anyway. Someone here may well be able to advise me. When I was younger I couldn't have food colourings, sweeteners and artificial additives. This is spanning from literally weeks after I was born when I was given bright pink medicine to the age of about fifteen. All sorts of sweets and pop, and things like certain kinds of cheese and crap. It went like this: Toddler: Screaming and crying and not sleeping Small kid: Inability to focus, sit still or obey rules before eventually getting tired and sleeping for about a day. Older kid: Hyperactivity, hysterical laughing, absolutely bouncing off the walls before crashing into hysterical crying and temper. Teenager: Legal high. My friends used to bring me Skittles and Coke (the worst offenders) just to watch me get off my head. Didn't affect the occasional hallucinations I started getting as a teen, but it did make my imagination go wild. Crash was horrible, often SI'd on the way down. It was assumed I grew out of them, and could have Coke without exploding, but tended to avoid anyway. Still got a bit buzzed if I had a lot, but I pegged that to sugar rush, as I have a pretty low sugar diet. So, here we are today, wondering if artificial additives can cause mood disorder in adults. I'm 23 now and having to check ingredients on everything. :| On the occurrences where I've had severe hallucinations, dissociation and on a few occasions, complete personality change (my pdoc has suggested the way it is sounds DID. More exam needed.), there's been mass amounts of red and yellow colourings involved. Of course, there's also usually been stress and a reasonable amount of time alcohol (another thing I've cut out, sigh.) around too, so it's speculation. Anyone have stories to share on additives?
I just wanted to share. [if anyone else has success stories, or is going through a startup with a special diet, or anything else, feel free to post here! We can commiserate!] I was gluten, egg, dairy free for about four or five years. Then I started hitting "bumps in the road". I was living on my own, and going to school and it was really difficult to stick to the diet. Finally everything broke loose and I completely gave up a few months ago. I felt like shit, got really angry inside and generally irritable. My joints have been hurting and my skin has felt itchy- I've also been getting prickly heat pretty much anytime it's slightly warm out. When I wake up in the morning my joints have felt stiff and my feet ankles and knees feel, well, I guess "bloated" might be the correct term? I will walk funny for about the first half hour I am up, trying to get them moving normally. THere are other things, but that's just some of them. On Sunday, the 12th, I OFFICIALLY stopped eating gluten again. This is four days later. I woke up this morning and my ankles and feet for the most part don't have that bloated, heavy feeling. I could walk fairly normally right out of bed [save for my injured knee]. It's just amazing to notice that. I always somehow think partly that this stuff is in my head. I just wanted to share.